Alert archive / Kansas / Blizzard Watches in 2009
Blizzard Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this blizzard watch at Mar 26, 2009, 3:09 AM CDT for 7 counties in Kansas. It took effect at Mar 27, 2009, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 3:09 AM CDT (08:09 UTC)
- In effect from
- Mar 27, 2009, 1:00 AM CDT
- Expired
- Mar 26, 2009, 2:35 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Edwards County, KS, Ellis County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 260809 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 309 AM CDT THU MAR 26 2009 ...MAJOR WINTER STORM LIKELY THURSDAY NIGHT AND FRIDAY... .A STRONG LOW PRESSURE SYSTEM IS CURRENTLY DEVELOPING OVER NEW MEXICO AND THE TEXAS PANHANDLE. THE SYSTEM WILL STRENGTHEN THROUGH THE DAY AND MOVE ACROSS OKLAHOMA TONIGHT AND FRIDAY. ABUNDANT MOISTURE WILL COLLIDE WITH COLD AIR FROM THE NORTH PRODUCING A SIGNIFICANT WINTER STORM OVER SOUTHWEST KANSAS TONIGHT AND CONTINUING INTO FRIDAY NIGHT SNOWFALL AMOUNTS WILL RANGE FROM 8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY NEAR THE OKLAHOMA BORDER. STRONG WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES NEAR ZERO. KSZ031-046-065-066-079-081-090-261700- /O.CAN.KDDC.WS.A.0001.090327T0600Z-090328T0600Z/ /O.NEW.KDDC.BZ.A.0001.090327T0600Z-090328T0600Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...PRATT...MEDICINE LODGE...KIOWA...SUN CITY 309 AM CDT THU MAR 26 2009 ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. THE WINTER STORM WATCH HAS BEEN CANCELLED. SNOWFALL AMOUNTS BETWEEN 8 AND 16 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE OKLAHOMA BORDER ARE POSSIBLE TONIGHT THROUGH FRIDAY. HEAVY SNOWFALL COMBINED WITH STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CREATE NEAR BLIZZARD CONDITIONS AT TIMES. SNOW IS EXPECTED TO TAPER OFF FRIDAY NIGHT BUT GUSTY WINDS WILL CONTINUE TO BLOW AND DRIFT THE SNOW. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ KSZ043-044-061>064-074>078-084>088-261700- /O.UPG.KDDC.WS.A.0001.090327T0000Z-090328T0600Z/ /O.NEW.KDDC.BZ.W.0001.090327T0600Z-090328T0600Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA 309 AM CDT THU MAR 26 2009 /209 AM MDT THU MAR 26 2009/ ...BLIZZARD WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOWFALL AMOUNTS BETWEEN 8 AND 16 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE OKLAHOMA BORDER ARE EXPECTED TONIGHT THROUGH FRIDAY. HEAVY SNOWFALL COMBINED WITH STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CREATE WIDESPREAD BLIZZARD CONDITIONS. SNOW IS EXPECTED TO TAPER OFF FRIDAY NIGHT BUT GUSTY WINDS WILL CONTINUE TO BLOW AND DRIFT THE SNOW MAKING FOR DIFFICULT TRAVEL CONDITIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS, POOR VISIBILITIES, AND WIND CHILLS NEAR ZERO ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING IT DANGEROUS TO BE OUT SIDE. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE AND IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ030-045-080-089-261700- /O.UPG.KDDC.WS.A.0001.090327T0600Z-090328T0600Z/ /O.NEW.KDDC.BZ.W.0001.090327T0600Z-090328T0600Z/ TREGO-NESS-KIOWA-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY...GREENSBURG...HAVILAND...COLDWATER...PROTECTION 309 AM CDT THU MAR 26 2009 ...BLIZZARD WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 1 AM CDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOWFALL AMOUNTS BETWEEN 8 AND 16 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE OKLAHOMA BORDER ARE EXPECTED TONIGHT THROUGH FRIDAY. HEAVY SNOWFALL COMBINED WITH STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CREATE WIDESPREAD BLIZZARD CONDITIONS. SNOW IS EXPECTED TO TAPER OFF FRIDAY NIGHT BUT GUSTY WINDS WILL CONTINUE TO BLOW AND DRIFT THE SNOW MAKING FOR DIFFICULT TRAVEL CONDITIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS, POOR VISIBILITIES, AND WIND CHILLS NEAR ZERO ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING IT DANGEROUS TO BE OUT SIDE. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE AND IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ WRIGHT
2 follow-up statements
000 WWUS43 KDDC 261655 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1155 AM CDT THU MAR 26 2009 ...MAJOR WINTER STORM LIKELY THURSDAY NIGHT AND FRIDAY... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER NEW MEXICO AND THE TEXAS PANHANDLE TODAY. TONIGHT THIS SYSTEM WILL BEGIN TO MOVE EASTWARD TOWARDS WESTERN OKLAHOMA TONIGHT AND FRIDAY. ABUNDANT MOISTURE WILL COLLIDE WITH COLD AIR FROM THE NORTH PRODUCING A SIGNIFICANT WINTER STORM OVER SOUTHWEST KANSAS TONIGHT AND CONTINUING INTO FRIDAY NIGHT SNOWFALL AMOUNTS WILL RANGE FROM 8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS... ESPECIALLY NEAR THE OKLAHOMA BORDER. STRONG WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES NEAR ZERO. KSZ030-043>045-061>064-074>078-080-084>089-270100- /O.CON.KDDC.BZ.W.0001.090327T0600Z-090328T0600Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 1155 AM CDT THU MAR 26 2009 /1055 AM MDT THU MAR 26 2009/ ...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY. SNOWFALL AMOUNTS BETWEEN 8 AND 16 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE OKLAHOMA BORDER ARE EXPECTED TONIGHT THROUGH FRIDAY. HEAVY SNOWFALL COMBINED WITH STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CREATE WIDESPREAD BLIZZARD CONDITIONS. SNOW IS EXPECTED TO TAPER OFF FRIDAY NIGHT BUT GUSTY WINDS WILL CONTINUE TO BLOW AND DRIFT THE SNOW MAKING FOR DIFFICULT TRAVEL CONDITIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS... POOR VISIBILITIES... AND WIND CHILLS NEAR ZERO ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING IT DANGEROUS TO BE OUT SIDE. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE AND IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ031-046-065-066-079-081-090-270100- /O.CON.KDDC.BZ.A.0001.090327T0600Z-090328T0600Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...PRATT...MEDICINE LODGE...KIOWA...SUN CITY 1155 AM CDT THU MAR 26 2009 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. SNOWFALL AMOUNTS BETWEEN 8 AND 16 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE OKLAHOMA BORDER ARE POSSIBLE FRIDAY THROUGH FRIDAY NIGHT. HEAVY SNOWFALL COMBINED WITH STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CREATE NEAR BLIZZARD CONDITIONS AT TIMES. SNOW IS EXPECTED TO TAPER OFF EARLY SATURDAY BUT GUSTY WINDS WILL CONTINUE TO BLOW AND DRIFT THE SNOW. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWUS43 KDDC 261935 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 235 PM CDT THU MAR 26 2009 ...MAJOR WINTER STORM STILL ON TRACK FOR TONIGHT AND FRIDAY... .ABUNDANT MOISTURE WILL RETURN TO SOUTHWEST KANSAS TONIGHT AND FRIDAY AS AN STRONG UPPER LEVEL STORM SYSTEM MOVES OUT OF NEW MEXICO AND INTO WESTERN TEXAS. THIS WILL RESULT IN A SIGNIFICANT WINTER STORM OVER SOUTHWEST KANSAS TONIGHT AND CONTINUING THROUGH EARLY SATURDAY. SNOWFALL AMOUNTS WILL RANGE FROM 8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS... ESPECIALLY NEAR THE OKLAHOMA BORDER. STRONG WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES NEAR ZERO. KSZ031-270345- /O.UPG.KDDC.BZ.A.0001.090327T0600Z-090328T0600Z/ /O.NEW.KDDC.WS.W.0001.090327T0600Z-090328T1200Z/ ELLIS- INCLUDING THE CITIES OF...HAYS...ELLIS 235 PM CDT THU MAR 26 2009 ...WINTER STORM WARNING IN EFFECT FROM 1 AM FRIDAY TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 7 AM CDT SATURDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. SNOWFALL AMOUNTS BETWEEN 6 AND 8 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY BY FRIDAY NIGHT. IN ADDITION STRONG WINDS OF 25 TO 40 MPH CAN BE EXPECTED WHICH WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES DUE TO BLOWING OR DRIFTING SNOW. THIS SNOW IS EXPECTED TO TAPER OFF EARLY SATURDAY BUT GUSTY WINDS WILL CONTINUE TO BLOW AND DRIFT THE SNOW. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KSZ046-065-066-079-081-090-270345- /O.UPG.KDDC.BZ.A.0001.090327T0600Z-090328T0600Z/ /O.EXB.KDDC.BZ.W.0001.090327T0600Z-090328T1200Z/ RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 235 PM CDT THU MAR 26 2009 ...BLIZZARD WARNING IN EFFECT FROM 1 AM FRIDAY TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 7 AM CDT SATURDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. SNOWFALL AMOUNTS BETWEEN 8 AND 16 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE OKLAHOMA BORDER ARE EXPECTED FRIDAY THROUGH EARLY SATURDAY MORNING. HEAVY SNOWFALL COMBINED WITH STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CREATE WIDESPREAD BLIZZARD CONDITIONS. SNOW IS EXPECTED TO TAPER OFF FRIDAY NIGHT BUT GUSTY WINDS WILL CONTINUE TO BLOW AND DRIFT THE SNOW MAKING FOR DIFFICULT TRAVEL CONDITIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ030-043>045-061>064-074>078-080-084>089-270345- /O.EXT.KDDC.BZ.W.0001.090327T0600Z-090328T1200Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 235 PM CDT THU MAR 26 2009 /135 PM MDT THU MAR 26 2009/ ...BLIZZARD WARNING NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY TO 7 AM CDT /6 AM MDT/ SATURDAY... THE BLIZZARD WARNING IS NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY TO 7 AM CDT /6 AM MDT/ SATURDAY. SNOWFALL AMOUNTS BETWEEN 8 AND 16 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE OKLAHOMA BORDER ARE EXPECTED TONIGHT THROUGH FRIDAY. HEAVY SNOWFALL COMBINED WITH STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CREATE WIDESPREAD BLIZZARD CONDITIONS. SNOW IS EXPECTED TO TAPER OFF FRIDAY NIGHT BUT GUSTY WINDS WILL CONTINUE TO BLOW AND DRIFT THE SNOW MAKING FOR DIFFICULT TRAVEL CONDITIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS... POOR VISIBILITIES... AND WIND CHILLS NEAR ZERO ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING IT DANGEROUS TO BE OUT SIDE. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE AND IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ 18
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this blizzard watch went out at Mar 25, 2:26 PM CDT, 12 hours 43 minutes earlier.
Area forecast discussion, Mar 25, 2:26 PM CDT, 12 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 226 PM CDT WED MAR 25 2009 .DISCUSSION... DAYS 1-2... OUR THURSDAY NIGHT AND FRIDAY STORM SYSTEM STILL LOOKING VERY INTERESTING FOR SW KS ALTHOUGH THE 12Z RUNS STILL SHOWING SOME MINOR DIFFERENCES IN TIMING AND EXACT TRACK. AT THIS TIME BELIEVE THE GFS IS A LITTLE TOO FAST GIVEN THE STRONG JET THAT IS PROGGED TO BE DIGGING SOUTH ALONG THE WEST SIDE OF THE UPPER LOW ON THURSDAY. THE UKMET, CANADIAN, AND NAM SEEM TO BE MORE REASONABLE SO WILL LEAN TOWARD THESE SLOWER SOLUTIONS AT THIS TIME. WITH THIS IN MIND AND SEEING MOISTURE NOT BEING MUCH OF AN ISSUE WILL BASED THE BETTER OPPORTUNITY FOR STEADIER AND HEAVIER PCPN IN OUR CWA ON WHERE THESE MODELS PLACE OUR 85H-7H FGEN FORCING AND DVRG FLOW ALOFT. THE UKMET AND NAM PLACES OUR THIS AREA OF BETTER FGEN FORCING OVER OUR SW CWA BETWEEN 6-12Z FRI AND THEN IT BEGINS TO SHIFT THIS AREA EASTWARD EARLY FRIDAY AS OUR UPPER LOW RAPIDLY DEEPENS. THIS WOULD RESULT IN THE HIGHEST ACCUMULATING SNOW BEING NEAR THE OK BOARDER EARLY IN THE DAY WITH A BAND THEN SHIFTING E/NNE INTO OUR SE/ERN CWA LATE FRIDAY/EARLY SAT. BASED ON THIS TREND FROM THE NAM AND UKMET ALONG WITH THE SREF 9Z RUN OF SNOW AMOUNT PROBABILITIES OF SNOW>4 INCHES AND SNOW>8 INCHES WILL CONCENTRATE MY HIGHEST POPS SOUTH OF A GCK TO DDC LINE ON FRIDAY THEN ROTATE THIS AREA OF HEAVIER SNOWFALL INTO OUR ERN CWA LATE DAY. IN ADDITION TO THIS PCPN EXPECTED THE WIND WILL BE AN ISSUE WITH 0-1KM AGL WINDS SHOWING WIND SPEEDS IN EXCESS OF 30KTS DURING THE DAY ACROSS MUCH OF MY CWA. THESE WINDS WILL LIKELY CREATE LOWER VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW DURING THE DAY ON FRIDAY...EVEN IF SNOW AMOUNTS ARE LIGHT. HAVE THEREFORE WENT AHEAD AND EXPANDED THE WINTER WEATHER WATCH NORTHEASTWARD TO COVER THE ENTIRE CWA. ALTHOUGH SNOW AMOUNTS NEAR HAYS IS NOT EXPECTED TO BE AS HIGH AS DDC OR PTT IT DOES APPEAR THAT THE 3-5 INCHES OF SNOW IN THE HYS AREA ALONG WITH 30-40 MPH WINDS WILL CREATE SOME HAZARDS TO MOTORISTS ALONG I70 AS ICT SUGGESTED EARLIER TODAY. DAYS 3-7... FOLLOWING SYSTEM EARLY SATURDAY, GFS AND ECMWF WERE AT THIS TIME THE QUICKER NUMERICAL OUTPUT SOLUTIONS, WHILE THE NAM DEVELOPED A MUCH SLOWER EVOLVING UPPER LOW/DEFORMATION AXIS ACROSS THE AREA. WITH THE UNCERTAINTY HERE WE HAVE MAINTAINED SNOW CHANCES INTO SATURDAY MORNING FOR ABOUT THE SOUTHEAST THIRD OF THE CWA. ADDITIONAL ADJUSTMENTS FOCUSED ON SENSIBLE WEATHER IMPACTS FOLLOWING THE INITIAL STRONG STORM SYSTEM FOR FRIDAY, BY LOWERING TEMPERATURES SATURDAY AFTERNOON AND SUNDAY MORNING. SUNDAY MORNING LOOKS TO HAVE THE POTENTIAL TO DIP INTO THE UPPER TEENS WITH CLEARING AND LIGHT WINDS, BUT HAVE FORECAST UPPER 20S FOR NOW AS UNCERTAINTY IN CLOUD COVER EXISTS. A SECONDARY WAVE THAT IS EVIDENT IN RECENT MODEL RUN ON THE BACKSIDE OF THE PROGRESSIVE TROUGH STILL APPEARS LIKELY ENOUGH TO MAINTAIN POPS ON MONDAY, WHICH COULD BE RAIN OR SNOW WITH COOL TEMPS ALOFT, BUT WARMING DIURNALLY. THE WEEK 2 FORECASTS OF APPEARS TO BE HEADED TOWARD ANOTHER GWO 7-8-1 TRANSITION, WITH MORE TROUGHS EXPECTE && .AVIATION... VFR STRATUS WILL BE LIKELY THIS EVENING, WITH SOME BREAKS AT TIMES, HOWEVER. WITH WEAK PRESSURE PATTERN, WINDS WILL DIMINISH SLIGHTLY AFTER SUNSET BUT INCREASE AGAIN DUE TO INCREASED SFC PRESSURE GRADIENT EARLY THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 49 24 30 / 0 30 70 80 GCK 32 45 24 31 / 0 30 80 80 EHA 33 48 22 33 / 0 10 90 80 LBL 33 49 24 31 / 0 10 80 80 HYS 32 48 25 33 / 0 60 70 60 P28 36 54 30 33 / 0 40 70 80 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT FOR KSZ030-031-045-046-065-066-079>081-089-090. WINTER STORM WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT FOR KSZ043-044-061>064-074>078-084>088. && FN18/33/33
Hazardous weather outlook, Mar 25, 4:29 AM CDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 429 AM CDT WED MAR 25 2009 KSZ030-031-043>046-061>066-074>081-084>090-261000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 429 AM CDT WED MAR 25 2009 /329 AM MDT WED MAR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL SYSTEM IS FORECAST TO MOVE SOUTHEAST THROUGH THE NORTHERN ROCKIES TODAY AND INTO THE FOUR CORNERS REGION ON THURSDAY BEFORE MOVING OUT ACROSS THE TEXAS PANHANDLE INTO SOUTHERN OKLAHOMA ON FRIDAY. AS THIS SYSTEM MOVES OUT INTO THE PLAINS IT WILL PULL AMPLE GULF MOISTURE BACK INTO THE REGION AHEAD OF IT. A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WESTERN KANSAS THURSDAY AFTERNOON WITH COLDER AIR MOVING INTO THE AREA THURSDAY NIGHT. THIS WILL RESULT IN SNOW DEVELOP FROM WEST TO EAST ACROSS WESTERN KANSAS OVERNIGHT. STRONG NORTH WINDS WILL ALSO DEVELOP BEHIND THE FRONT. WHILE THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE UPPER SYSTEM WILL TRACK INTO THE PLAINS...WHICH WILL HAVE AN IMPACT ON WHERE THE GREATEST SNOW AMOUNTS WILL BE...IT APPEARS THAT PARTS OF SOUTHWEST KANSAS COULD RECEIVE AT LEAST SIX TO EIGHT INCHES OF SNOW BY THE TIME THE STORM MOVES EAST OF THE AREA FRIDAY NIGHT. STRONG NORTH WINDS BEHIND THE FRONT WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS POSSIBLE. IT IS NOT TOO EARLY TO BEGIN TAKING NECESSARY PREPARATIONS FOR SEVERE WINTER WEATHER. PLEASE STAY TUNED TO UPDATED FORECAST INFORMATION CONCERNING THIS POTENTIALLY SEVERE WINTER WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:09 AM CDT | Blizzard Warning | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 20 more | 52 hr |
| Mar 26, 2:35 PM CDT | Winter Storm Warning | DDC | Ellis | 30 hr |
Nearby
Blizzard Watches in Kansas, 2009Every blizzard watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.